Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 13, 1996, 7:18 PM EDT for Decatur County, Grady County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 1996, 7:18 PM EDT (23:18 UTC)
- Expired
- Apr 13, 1996, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 132322 TORTLH GAC087-131-140000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 718 PM EDT SAT APR 13 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST GEORGIA ...EASTERN DECATUR COUNTY...GRADY COUNTY AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EASTERN DECATUR COUNTY NEAR CLIMAX...MOVING EAST AT 35 MILES AN HOUR. DOPPLER RADAR INDICATES THE POTENTIAL FOR TORNADO DEVELOPMENT WITH THIS STORM. THIS THUNDERSTORM WILL MOVE INTO GRADY COUNTY BY 730 PM AND WILL MOVE NEAR WHIGHAM AND CAIRO BY 745 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:21 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 3:21 PM EDT, 3 hours 57 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-140030- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SAT APR 13 1996 RAMSDIS WATER VAPOR IMAGERY SHOWS FIRST S/WV LIFTING UP INTO KY ATTM DRAGGING STRONGEST CONVECTION TO THE NORTH WITH IT. SOUTHERLY WINDS HAVE INCREASED LOW LVL MOISTURE AS DEW POINTS UP INTO 60S ACROSS ALL OF FCST AREA. AMS CONTS TO DESTABILIZE WITH AFTERNOON HEATING AS ADAP SHOWS LI'S OF -4 SPREADING EASTWARD. SELS DISCUSS MENTIONS POSSIBLE WW FOR FL PNHDL/AL/GA. RETURN FLOW PROGGD TO CONTINUE AHEAD OF NEXT SYSTEM AS SECOND S/WV DEEPENS UPR TROF OVER CNTRL US WITH CLOSED LOW OVR STL BY 48 HRS. SFC LOW STRENGTHENS OVR OKC AND MOVES tTO SOUTHERN IL/IA WITH CLDFNT APPROACHING FCST AREA BY MON MORNING. FWC AND FAN TEMPS CLOSE AND LOOK OK. POPS LOOK OK AFTER ADDING POPS FOR TONITE. 1) 63/82/62/75 3444 2) 63/82/63/75 3344 3) 59/85/62/81 3344 #13
In the hours before
Special weather statement, Apr 13, 6:30 PM EDT, 48 minutes before
ALZ067-069-132330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 630 PM EDT SAT APR 13 1996 ...TORNADO WATCH #159 HAS BEEN CANCELLED IN SOUTHEAST ALABAMA... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEAST ALABAMA...INCLUDING HENRY AND HOUSTON COUNTIES...HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THESE AREAS.
Special weather statement, Apr 13, 7:01 PM EDT, 17 minutes before
FLZ007>013-016-017-026-GAZ121>128-142>146-155>158-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EDT SAT APR 13 1996 ...TORNADO WATCH #159 HAS BEEN CANCELLED IN FLORIDA ERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHWEST FLORIDA AND EXTREME SOUTHWEST GEORGIA...THE THREAT OF SEVERE WEATHER HAS DIMINISHED.
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.